MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 3000 45MM LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 3000 45MM LONG; STAPLE, IMPLANTABLE
Catalog Number ECH45L
Medical Device Problem Codes Difficult to Open or Close (2921); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a gastric bypass procedure, the device was not firing properly; and jaws were stuck and would not open.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/12/2025.D4: batch #unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the device deliver any staples? if yes, were the staples formed properly? if yes, was the staple line complete? did the device cut? if yes, was the cut line complete? if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? was there any difficulty opening the device? if yes, how was the device removed from the patient? if yes, did the jaws eventually open? the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot/batch number, a97l50, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/16/2025.D4: batch #a97l50.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ech45l device was returned with no apparent damage and with no reload present.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The device opened and closed without any difficulties noted during the functional test.The staple line and cut line were complete and the staples met the staple release criteria.The event described could not be confirmed as the device performed without any difficulties noted.The device opened and closed as expected.The event log was reviewed.An event was found that typically indicates that the knife encountered the firing safety lockout mechanism.This mechanism ensures that the knife cannot deploy without an unfired reload installed.It is possible that it occurred due to improper installation of the reload.Always ensure that the retaining cap is in place when a reload is installed into a device.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number a97l50, and no non-conformances were identified.

Brand Name
ECHELON 3000 45MM LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key23275649
Report Number3005075853-2025-07942
Device Sequence Number4940416
Product Code GDW
UDI-Device Identifier10705036034964
UDI-Public10705036034964
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH45L
Device Lot NumberA97L50
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date10/12/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown